MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE
Catalog Number 71675202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following a right imn fixation surgery performed on (b)(6) 2020 to treat a pathological fracture of the right femur, the patient required an irrigation and debridement procedure on (b)(6) 2020 due to a right thigh hematoma with suspected infection.However, the latter was not confirmed based on the results of the intraop.Cultures taken.This information was collected retrospectively as part of a post-market clinical follow up (pmcf) activity and is provided in an anonymized format; therefore, no further information available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).E1, g2 (report source): data collection activity was conducted retrospectively & the data has been intentionally anonymized by the third-party vendor.As a result, the healthcare facility involved with this incident is unknown.Consequently, the information provided may be limited in details and lack the ability for additional due diligence.H3, h6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
INTERTAN 11.5MM X 18CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20925076
Report Number1020279-2024-02667
Device Sequence Number17407253
Product Code JDS
UDI-Device Identifier03596010561053
UDI-Public3596010561053
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71675202
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71645037 / LOT NUMBER UNKNOWN; 71677115 / LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale